Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Sustiva Side Effects Efavirenz

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Efavirenz (Sustiva)

What Is Efavirenz? Efavirenz is a drug used as part of antiretroviral therapy (ART). It is also called Sustiva or Stocrin. It is manufactured by Bristol-Myers Squibb. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Efavirenz is a non-nucleoside reverse transcriptase inhibitor (a "non-nuke" or NNRTI). These drugs stop HIV from multiplying by preventing the reverse transcriptase enzyme from working. This enzyme...
Ask the Experts

Length of efavirenz (Sustiva) side effects

I have been on Stocrin (efavirenz, another trade name is Sustiva) for a month and I work mostly at night. Will the side effects of nightmares and me not thinking straight ever stop?...
David Fawcett, Ph.D., L.C.S.W.

Response from David Fawcett, Ph.D., L.C.S.W.

South Florida Center for Counseling and Therapy
The side effects of efavirenz are well-known, and can include nightmares, confusion, abnormal thinking, depression, and even thoughts of suicide. These usually diminish after six to eight weeks. Keep your physician informed and if these side... Read more »

Combivir and Efavirenz (Sustiva) as PEP

While in Brazil, I was put on Combivir (2 times daily) and Sustiva (Efavirenz 600mg) (once daily) for 28 days after 28 hours of exposure. While reading online, I see that Kaletra and Truvada is more used... Is the Combivir + Sustiva effective?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.There's a wide range of regimens that are used for post-exposure prophylaxis. What's most essential is that you're started within 72 hours and stay as adherent as possible.Here in the US, protease... Read more »

Efavirenz Side Effects

Dr. Henry,Can one of the side effects of efavirenz be stomach and bowel problems if you eat a few hours before taking the pill?When on HIV meds, is it common after a few years of being on them to experience cramps and stomach pains? I had a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have had a few patients who seemed to have stomach/gut problems from efavirenz (Sustiva) though more often it was due to one of the accompanying drugs (most often the AZT in Combivir or less often the tenofovir in Truvada or Atripla). KH... Read more »

Attacking side effect [Note in editing: please share your efavirenz experiences]

Hello from Kuala Lumpur,I started combivir+stocrin on 13 Sept 2011..after 3years diagnosed +ve with current CD4 290 and viral load 46,000i'm doing good with combivir, but unfortunately i surrender to the stocrin...nightmare, vomitting and...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting from Malaysia.You question isn't silly at all. It is important that you understand the medications that you take and how to best manage any side effects.You're on a well tested first-line treatment and sounds... Read more »
Connect With Others

Cost of Combivir (Duovir) and Cost of efavirenz(Sustiva) in Canada

Posted by raj1984, 1 Reply
Hey pals this is urgent , I need to know the cost of Combivir and Sustiva in Ontario (CANADA) . Please quote the price of Brand and not Generic . This is very urgent I am need to submit to immigration lawyer. Read more »

Cost of Combivir (Duovir) and Cost of efavirenz(Sustiva) in Canada

Posted by raj1984
Hey pals this is urgent , I need to know the cost of Combivir and Sustiva in Ontario (CANADA) . Please quote the price of Brand and not Generic . This is very urgent I am need to submit to immigration lawyer. Read more »

Efavirenz: ways to fight its sleep-reduction.

Posted by BrokenWingedBird, 2 Replies
If Efavirenz (and Efavirenz along)is really wrecking your sleep quality, then the only solution is to stop taking Efavirenz (and substitute it with another drug).

However, there are ways to ensure your sleep is as good as possible.

Important discovery: Read more »

Super Mareado con Sustiva

Posted by Anonymous, 1 Reply
Hola amigos:

Antes de ayer comence tratamiento con Combivir y Sustiva (Efavirenz). Estoy tomando Efavirenz solamente en la noche como dijo mi medico. Estos dos dias han sido super horribles por el mareo y la sensacion de resaca (hangover) producida... Read more »